|hiv and infections
Aug 25, 2001
i was recently diagnosed + it sems right afterwards i started experiencing symptoms. i have reoccuring yeast infections. also depending on what i eat or especially coffee i get this white coating on my tonge. it does for the most part scrape off. but some still remains. my #'s are 350 c4 and 38000 vl. the dr says that my rate is still good i think it is 35 and doesnt want to put me om meds you. he said i was borderine. now i use otc yeast meds but is there anything i can use for the oral problem? i am so confused and angry. please help.
Response from Dr. Young
Sounds like you might have thrush, a yeast infection of the mouth. With CD4 counts in the 350 range, and some subtle symptoms of HIV infection- such as yeast infections, you might make a good argument to start medications.
The most important aspect of initiation of therapy is to make sure that you're in a good social and psychological setting to start. This means that you're willing, have good patient education about adherence, no active substance abuse or active psychiatric illness that could impair adherence.
As for the yeast infection, we usually use either clotrimazole troches or fluconazole pills. These antifungal angents are very effective in stopping thrush in most individuals. Hope this helps, BY
Thanks Dr Aberg re: to sti or not to sti
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.